Back to Ask the Diabetes Team Ask the Diabetes Team

From Aiken, South Carolina, USA:

My nine year old daughter who is on Humalog, Regular and NPH in the morning and at dinner, wants to spend the night with friends. She has just learned to give her injections and draw insulin but not mix it yet, and since she metabolizes the NPH much differently at night, I'm concerned that she will be low if she stays up much later than she is used to which I know she will do. Should I reduce her insulin or increase her food intake?


If you're uncomfortable with how she will be cared for at a sleep-over, then you need to make alternate arrangements. See Camp and Sleepovers for information about sleepovers. I would suggest talking to your daughter's physician for detailed instructions on how to dose your child's insulin during a sleepover.


Original posting 26 Feb 2002
Posted to Other Social Issues


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.